MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number SHPB585
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 10/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 44-year-old female patient underwent a breast augmentation revision with a 585cc mentor memorygel boost breast implant and experienced a rupture on the right side post-operatively, which was diagnosed with a mammogram.As a result, the patient is to undergo device explantation on (b)(6) 2025.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.D6b.Explantation date: (b)(6) 2025.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On december 23, 2025, mentor received additional information reporting that the patient's replacement device was a 585cc mentor memorygel boost breast implant.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On january 26, 2026, the mentor failure analysis lab has received the device for evaluation.On january 30, 2026, the evaluation for the device was completed.Device evaluation summary: visual analysis of the returned device revealed that the breast implant was found to be ruptured and received in two parts.Microscopic examination was performed, and the cause of the tear could not be identified.Therefore a thickness measurement was conducted on the shell at the tear, and the thickness was within manufacturing specifications.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BOOST BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
3041 skyway circle north
irving, TX 75038
9497882078
MDR Report Key23575717
Report Number1645337-2025-12718
Device Sequence Number9505595
Product Code FTR
UDI-Device Identifier00081317027119
UDI-Public(01)00081317027119(17)281231(10)9981365
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSHPB585
Device Lot Number9981365
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer12/23/2025
01/26/2026
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date01/05/2026
02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexFemale